Pneumomediastinum after Convulsion and Vomiting

Ken-ichi Muramatsu, Kazuhiko Omori, Hiroki Nagasawa, Ikuto Takeuchi, Kei Jitsuiki, Yasumasa Oode, Youichi Yanagawa
2020 American Journal of Medical Case Reports  
A 15-year-old woman had a vomiting following 10 minutes of clonic convulsion after intentional overdose of cold remedy. When emergency medical technicians checked her, convulsion had subsided, however, she had a convulsion again during transportation. On arrival, she was coma state but had clear airway. Her head computed tomography (CT) was negative, however, chest roentgen and CT showed spontaneous pneumomediastinum (SPM). Initially, physician on duty did not know that she had had overdose,
more » ... ad had overdose, she just underwent infusion of evetiracetam and tazobactam / piperacillin. Her consciousness became clear on day 2. Post admission course was no eventful and she discharged without sequlae. We present extremely rare case of SPM immediately after a convulsion. As mechanism of such complication is poorly understood, further analysis by accumulation of such cases is necessary.
doi:10.12691/ajmcr-8-12-22 fatcat:zhymsszsejgixdz7rbcdzg64ne